How to Lose Weight While on Viibryd in 4 Proven Ways?
Take a look at your social media newsfeed. You will find at least one status update indicating someone who is suffering from depression. Depression has become a matter of concern all around the world.
According to the world health organization, around 264 million people are suffering from this condition.
Several drugs are available that are prescribed to tackle depression. Viibryd is among the most used. Someone who is on antidepressants might be facing some side effects, including weight gain.
Well, here are some pointers on how to lose weight while on Viibryd.
Table of Content
- 1 Viibryd and Its Uses
- 2 Viibryd and Weight Gain
- 3 Root Cause of Weight Gain with Viibryd
- 4 How to Lose Weight While on Viibryd
- 5 Other Side Effects of Using Viibryd Besides Weight Gain
- 6 FAQ
- 7 Final Thoughts
Viibryd and Its Uses
Viibryd is an antidepressant drug used for the treatment of Major Depressive Disorder and general anxiety disorders. It goes by the generic name Vilazodone Hydrochloride. You will find it in the market in tablet forms to be taken orally.
Viibryd and Weight Gain
To understand how Viibryd causes weight gain, we need to understand its mode of action. Viibryd acts as a Serotonin partial agonist as well as a Serotonin reuptake inhibitor. It effectively treats major depressive disorders.
Viibryd works by increasing the activities of serotonin in the central nervous system. It works especially in the brain by inhibiting the reuptake of serotonin. The drug binds with reuptake sites of serotonin selectively, preventing its reuptake.
However, vilazodone, aka Viibryd, does not inhibit the reuptake of norepinephrine or dopamine. The terminal half-life of Viibryd is approximately 25 hours. It works well when taken with food.
Long-term use of Viibryd can lead to weight gain. Prolonged use of antidepressants may lead to metabolism and appetite changes. They may cause a carbohydrate craving which may severely contribute to gaining pounds.
Recovery from depression may lead to an appreciation of food. So, one might start overeating even though they don’t realize it. Simple foods may seem more palatable. Thus, it would increase consumption, causing weight gain.
Root Cause of Weight Gain with Viibryd
Antidepressants often cause weight gain. Initially, you might be someone who maintains proper daily physical exercise and diet. But, due to the intake of antidepressants, you might be gaining weight.
The good news is not all antidepressant drugs make you gain weight. But once you do start gaining weight, it might be difficult to lose those extra pounds. But don’t worry, there is always an option for weight loss.
You can try out weight loss supplements that can help reduce those extra pounds. Make sure to consult your doctor first.
The studies concerning Viibryd show that 2 percent of the candidates have observed weight gain. It was noticeable in trials that the participants have gained 0.3 to 1.5 pounds of weight. It varies from person to person.
An increase of appetite after the administration of Viibryd might be one of the causes.
In the trials, 3 percent of the participants who were given the 40mg dosage observed an increase in appetite, which leads to cravings for sugary and starchy food items. This, in turn, causes you to gain a few extra pounds.
Other than that, if you are going through a depressive episode, you might succumb to stress eating. Avoiding social interactions and lacking the motivation to do regular physical activity is common in depression. It can be the cause behind your weight gain.
Let your doctor know if you observe any changes in your weight. They might consider a change in diet and suggest treatment plans for weight loss.
How to Lose Weight While on Viibryd
The population who are taking Viibryd are very concerned with weight gain. It is more prominent in women. Whatever the cause might be, you must always try to manage weight gain.
It helps avoid conditions like cardiovascular disease, imbalanced blood sugar, hormonal problems, etc.
Here are some of the ways you can manage your weight gain due to being on antidepressants.
Weight Loss Program
One of the best and most effective ways to tackle weight gain would be by getting into a qualified weight loss program. It would be a plus point if you can find a program in your area. It’s better if it also specializes in mental health.
These qualified programs would provide you with a personalized exercise regime. They also offer food plans which have proven to be effective.
Avoid fast weight loss diets and plans. They might help you lose weight fast, but you will gain back the weight just as quickly.
You need to watch out for what you eat. A Mediterranean diet is a good choice as it has many anti-depressive nutrients. They will help you boost your happy hormones.
Increase your dietary fiber intake. Dietary fibers do wonders for your weight loss. Fruits, vegetables, pulses, and complex carbohydrates contain dietary fibers.
You should increase your protein intake, which would help you boost your metabolism. And drink plenty of water. It helps with metabolism.
However, experts warn not to restrict calorie intake very strictly. It may hamper your neurological functions and may deteriorate your depression. You may take advice from a registered dietician. Consult to maximize the effects of weight loss and minimize depressive symptoms.
Weight Loss Medication
You can discuss with your doctor if weight-loss medicines can help you and your current medication and weight loss programs. There are several options to choose from. But it must be according to your need.
Switching drugs may make a difference in the situation. Other SSRI antidepressants like Zoloft are least likely to cause weight gain. So, you can consult your doctor. Maybe make a change of plans in your medications.
Regular proper exercise is necessary for weight loss. It doesn’t need heavy complex types of equipment. You can opt to join a yoga class or aerobics. Or just do 30 minutes of regular exercise in the comfort of your home. Concentrate on muscle-building activities as it helps in fat burning.
Go out more in nature. Take regular walks, or you can go out for a jog in the morning breeze.
Other Side Effects of Using Viibryd Besides Weight Gain
Viibryd is a widely used antidepressant all around the globe. However, it does have some noticeable side effects. Though the appearance of side effects is quite rare, it is good to be aware of them.
You may not have to worry about how to lose weight while on Viibryd. But other side effects have different consequences.
The benefits of the drugs overpower the minor inconvenience caused by the side effects. You should keep in mind that your doctor has prescribed you these drugs for this reason. The side effects of Viibryd are mentioned as follows:
- Increased hunger
- Difficulty falling asleep
- Dryness of mouth
- Jerking movements
- Tingling sensation on arms and legs
- A decrease in sexual desire
- Change in sexual behavior
- Difficulty in ejaculation
- Increased heart rate
- Fatigue etc
Some of the rare but adverse side effects include:
- Drastic changes in mood like having suicidal thoughts, agitation, inability to stay still.
- Increased heartbeat, palpitations, excessive sweating, tingling, and numbness of the limbs.
- Convulsions, seizures, episodes of fainting
- Excessive diarrhea, vomiting that appears like coffee ground
- Risk of bleeding.
- Blurry vision, seeing rainbows around lights, redness, pain, and swelling around the eyes.
If you experience such symptoms, you must immediately visit your doctor. Mention to him about all of your symptoms. Also, mention the current drugs that you are taking along with Viibryd.
Can Viibryd help me lose weight?
Viibryd is not used as a weight-loss drug. It is not common to lose weight while using Viibryd. However, some of its other side effects like nausea, vomiting, diarrhea can eventually cause weight loss.
How can I lose while on antidepressants?
The steps for weight loss are more or less similar for both with and without medication. Maintaining a healthy diet, regular exercise, and proper rest. You may also consider taking weight loss supplements with the consultation of your doctor.
How long does it take for Viibryd to kick in?
Within one or two weeks, you should see your physical symptoms improving. Good appetite, proper metabolism, etc., should appear. The shift in mood and motivation might take up to 8 weeks to appear.
You might be someone who is suffering from weight gain while on antidepressants. This might make you wonder how to lose weight while on Viibryd. Then the best solution would be to get into a qualified weight loss program.
You can consult your doctor and opt for taking weight loss supplements. However, a proper diet and regular exercise must be a staple to lose the extra pounds.